0

How the rise of fake drugs is killing the poor, and what can be done to stop it

By Samar Warsi

For the Deseret News

Published: Saturday, May 7 2016 9:00 a.m. MDT

Earlier this year, Mussarat, a 35-year-old Karachi woman, was pregnant with her fourth child when doctors advised her to start taking injectable iron for her anemia. She purchased those injections from a local pharmacy and brought them to the hospital to have them administered.

As she was being injected, Mussarat (who asked that her last name not be used) began feeling a burning sensation in her arm and broke out into a rash. She complained of having sharp pain in her chest and difficulty breathing. After looking into it, the hospital staff found that others who had taken those iron injections had similar reactions and had not improved. The injections were counterfeit.

READ MORE

 

Filed in: features Tags: , ,

Related Posts

Bookmark and Promote!

Leave a Reply

Submit Comment

*

© 2017 Medicalkenya. All rights reserved. XHTML / CSS Valid.